Lyrica - Looking for Patient Experiences

Posted by iceblue @iceblue, Mar 12, 2020

I saw my doctor today, and was reminded again how lucky I was to (recently) land on his patient list. The visit was all about the side effects I had recently developed with Gabapentin – prescribed to treat SFN. He was quite concerned, and has switched me over to Lyrica effective immediately. I've done some research and it appears to have a shorter list of side effects, but I would be interested to know what people's actual experiences were/are – both good and bad.

@dckuke

Wish you the best—I still have serious pain- but without Lyrica, it is unmanageable. Good lick.

Jump to this post

@dckuke – Would you be willing to share how long you've been taking it and what your dosage is?

REPLY
@dckuke

Wish you the best—I still have serious pain- but without Lyrica, it is unmanageable. Good lick.

Jump to this post

@dcduke, your CBD has very little THC that is why you can get it online. Are cannabis products legal in your state? Maybe a more potent CBD product would help your pain more.

REPLY

PA has medicinal THC. I use full spectrum CBD, which has only trace THC, well under government standards. Three doctors suggested and I agreed that marijuana would be good for me and good to fight going from tramadol to a stronger opioid. Currently, tests cannot identify how long one has gone without using–in case of accident, traffic stops… I tried mj over 50 years ago, out of the US. I liked it too much–and have not used it since.

REPLY

I have been taking Lyrica for about 4 years and take 225mg twice daily. For me, it wears off quite a bit before the 12 hours and above 12 pain is intense.

REPLY

gotcha! mostly gave me munchies. I purchased some strong CBD/THC products but have not needed them as yet. I also have a non THC roll on and salve which help with hand and hip pain.

REPLY

Hi iceblue, thanks for sharing on PN and gabapentin. I had progressive PN in both feet. Have been on very high dosage 3000 mg per day of gabapentin. Concerned over memory loss and unclear thinking. Do you have these symptoms, and what other negative effects does gabapentin have on you? Thanks, Terry

REPLY
@terrydclaar

Hi iceblue, thanks for sharing on PN and gabapentin. I had progressive PN in both feet. Have been on very high dosage 3000 mg per day of gabapentin. Concerned over memory loss and unclear thinking. Do you have these symptoms, and what other negative effects does gabapentin have on you? Thanks, Terry

Jump to this post

Hello @terrydclaar – I believe the Gabapentin did impact my memory and ability to think clearly. My circumstances were complicated by the fact that my brother died (Nov 15/19) not long after I started taking Gabapentin, so it was difficult to tell what was caused by the medication and what was grief-related. The one side effect that I was able to clearly identify as related to the Gabapentin was terrible, terrible dreams and thought processes (only at night). I spent a fair amount of time talking myself back into a state of calm in the middle of the night. I experimented with dosages and discovered the dreams weren't so bad at 200 mg/day – but that was not enough to manage the pain. And that's why my doctor switched me to Lyrica.

REPLY
@iceblue

Hello @terrydclaar – I believe the Gabapentin did impact my memory and ability to think clearly. My circumstances were complicated by the fact that my brother died (Nov 15/19) not long after I started taking Gabapentin, so it was difficult to tell what was caused by the medication and what was grief-related. The one side effect that I was able to clearly identify as related to the Gabapentin was terrible, terrible dreams and thought processes (only at night). I spent a fair amount of time talking myself back into a state of calm in the middle of the night. I experimented with dosages and discovered the dreams weren't so bad at 200 mg/day – but that was not enough to manage the pain. And that's why my doctor switched me to Lyrica.

Jump to this post

Thanks iceblue, please take care of yourself in these difficult days. Terry

REPLY

A few nights ago I was suffering from indigestion and decided not take my Lyrica before going to bed. I fell asleep quickly, but only slept for a few hours before being woken up by intense pain (burning) in my feet. It was a stark reminder of how bad my untreated pain is, and I can be pretty darned sure I will never again make a conscious choice not to take my medication….

REPLY

@iceblue Wow. That's a quick response to a skipped dose. I wish I could take it. It's the one medication I've tried that made a noticeable dent in my pain. Unfortunately, I had some serious reactions to it that put me in the hospital for three days. I guess that if I didn't mind being incoherent, I could take it anyway for my burning neuropathy pain. Not gonna happen.

I guess your experience showed you how much Lyrica is helping you.

Jim

REPLY
@jimhd

@iceblue Wow. That's a quick response to a skipped dose. I wish I could take it. It's the one medication I've tried that made a noticeable dent in my pain. Unfortunately, I had some serious reactions to it that put me in the hospital for three days. I guess that if I didn't mind being incoherent, I could take it anyway for my burning neuropathy pain. Not gonna happen.

I guess your experience showed you how much Lyrica is helping you.

Jim

Jump to this post

@jimhd I was honestly surprised by how quickly and how intensely the pain returned. It was so bad that I finally got up at 5:00 am and took my pills. By 6:00 am the pain was diminished. Not gone, but lessened to the point where a couple of T1's took things to a dull roar. I was nervous about taking my next dose that night, but I threw caution to the wind and took it at midnight (with no ill effects).

I wish my doctor would increase my dosage (100 mg/day), but he seems content to have me supplement with pain meds on a daily basis.

REPLY

After using Gabapentin with little relief, Nucynta with great pain relief $700/mo and Cymbalta with memory loss, I started with Lyrica. Over time, my Rx was adjusted to 2.25 2x daily. Other than slight dizzy feeling, I have had no negative effects. I have plantar fasciitis, arthritis in all joints, and serious neuropathy up to thighs and my fingers. Lyrica and Tramadol generally keep pain manageable—some days much worse. When it is wearing off, the pain goes up. And, if I am even one hour late taking the combination, the pain intensifies greatly and quickly. One note; the fiery feeling on top layers of skin is not well-controlled. I use a CBD ointment, which calms that down almost immediately and last for about 5 hours.

REPLY
Please sign in or register to post a reply.